question-icon

Can Humira taken for arthritis cause diarrhea?

default
Posted on Tue, 19 May 2015
Question: Can the humira I take for arthritis cause diarrhea. I've had chronic diarrhea for two months. What should I do?
doctor
Answered by Dr. Grzegorz Stanko (18 minutes later)
Brief Answer:
Yes, Humira can cause diarrhea.

Detailed Answer:
Hello!

Thank you for the query.

Humira can cause intestines infection. The main symptom of infection is diarrhea. Even stop taking it wont cure the infection.
I suggest you to have stool test and stool culture test done. Antibiotic seems necessary (discuss Rifaximine treatment with your doctor).
You should also start probiotic intake.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko (1 hour later)
Dear Dr. Stanko,

Thank you very much for your information. I had a couple of questions as follow up. I won't bother you anymore after this.

I took a stool specimen test and it turned out negative. What's the difference between a stool specimen test and a stool culture? Also, aside from the diarrhea, I feel fine. No fever, no chills, no pain. I feel healthy. If I had a bug, wouldn't I feel sick?

Thanks,
Art Blum
doctor
Answered by Dr. Grzegorz Stanko (10 hours later)
Brief Answer:
Stool culture test helps identify bacteria.

Detailed Answer:
Stool specimen is a test where someone takes the sample and checks it under a microscope. This allows to see red blood cells, white blood cells or some undigested food parts. But it does not determine either there are some bad bacteria in it or not. Stool culture is a special test where bacteria are incubated and identified.

You do not have genera infection symptoms like chills and fever because your infection is chronic. You have some part of bad bacteria on your intestines surface instead of good bacteria. This can give diarrhea as the only symptoms.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5769 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Humira taken for arthritis cause diarrhea?

Brief Answer: Yes, Humira can cause diarrhea. Detailed Answer: Hello! Thank you for the query. Humira can cause intestines infection. The main symptom of infection is diarrhea. Even stop taking it wont cure the infection. I suggest you to have stool test and stool culture test done. Antibiotic seems necessary (discuss Rifaximine treatment with your doctor). You should also start probiotic intake. Hope this will help. Feel free to ask further questions. Regards.